Oklahoma, 2025

Damaging Winds in Oklahoma, June 29, 2025

June 29, 2025 · NWS OUN · 5 events in 3 counties and zones

Scattered severe thunderstorms developed on the western periphery of thunderstorm outflow, associated with an intense complex of thunderstorms across the Ozarks, on the evening of the 29th. This activity eventually moved from south-central Kansas into northern Oklahoma late in the evening, producing a few reports/observations of severe winds, mainly along additional thunderstorm outflow(s).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered severe thunderstorms developed on the western periphery of thunderstorm outflow, associated with an intense complex of thunderstorms across the Ozarks, on the evening of the 29th. This activity eventually moved from south-central Kansas into northern Oklahoma late in the evening, producing a few reports/observations of severe winds, mainly along additional thunderstorm outflow(s).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 29, 4:48 PM CST, 3 hours 42 minutes earlier. Its key messages:

  • Updated at 125 PM CDT Sun Jun 29 2025
  • Daily chances for isolated to scattered showers and storms through the week, with highest chances Monday and Tuesday.
  • Humid conditions continue, with heat indices near 100 degrees most afternoons.
Area forecast discussion, Jun 29, 4:48 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
548 PM CDT Sun Jun 29 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 125 PM CDT Sun Jun 29 2025

- Daily chances for isolated to scattered showers and storms
  through the week, with highest chances Monday and Tuesday.

- Humid conditions continue, with heat indices near 100 degrees
  most afternoons.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 125 PM CDT Sun Jun 29 2025

Isolated diurnally driven storms will be possible (10-20% chance)
this afternoon and evening. These will be pulse-type thunderstorms
with some downburst potential. The upper level high will keep the
higher chances north and west; additionally, an MCV currently moving
northeast through north central Oklahoma may provide some local
enhancement to thunderstorm chances.

Additional thunderstorms will be possible (30-50% chance) as a cold
front surges south toward the Oklahoma Kansas border. These will
also have a low potential for some strong to severe winds.

Otherwise, expect a hot and mostly sunny day with heat indices
mainly in the upper 90s to lower 100s.

Day

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 125 PM CDT Sun Jun 29 2025

The cold front will push into Oklahoma early Monday morning,
reaching a southwest to northeast orientation through central
Oklahoma by peak heating. Scattered showers and storms are expected
to develop along the front through the early morning as it surges
southeastward, with diurnally enhanced redevelopment possible
during the afternoon and evening (mainly south central Oklahoma
through western north Texas). These afternoon storms will carry a
low risk for strong downbursts and localized flooding.

Storms will gradually shift southward Monday night. Tuesday may see
some lingering chances for rain over southern Oklahoma and north
Texas as we start to lose the focusing effects of the front.

Heat indices in the upper 90s to the lower 100s are again expected
on Monday (though northwest Oklahoma may be cooler with the passage
of the cold front). Tuesday will be a relatively cool day with
apparent temperatures about 4-8 degrees cooler across most of the
forecast area.

Day

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 234 AM CDT Sun Jun 29 2025

By midweek the front is forecast to dissipate as upper ridging
rebuilds to our south and east. Rain chances decrease during this
period as forcing becomes more nebulous across the area but do not
disappear altogether as a moist and weakly capped airmass remains in
place. Temperatures will remain near seasonal averages, ranging from
the upper 80s to low 90s each afternoon, with heat indices up to 100
degrees.

Ware

&&

.AVIATION...
(00Z TAFS)
Issued at 548 PM CDT Sun Jun 29 2025

While VFR conditions are currently forecast to prevail through the
period, low potential exists for reductions in category due to
thunderstorms. This will begin across northern Oklahoma by the
initial hours of Monday morning (~06-08 UTC), and spread
southward with time through the day. Additional development is
possible by the afternoon and evening towards the Red River, along
an advancing surface boundary.

The aforementioned boundary will also offer a wind shift, from
south-southwesterly to northwesterly on Monday.

Safe travels!

Ungar

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  92  71  86 /  20  40  60  20
Hobart OK         72  94  69  89 /  20  30  60  30
Wichita Falls TX  76  95  71  90 /  10  20  50  20
Gage OK           68  89  66  85 /  40  40  40  20
Ponca City OK     71  91  68  87 /  50  40  30  10
Durant OK         75  95  73  92 /   0  20  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...14
SHORT TERM...14
LONG TERM....08
AVIATION...09

In the hours before

Special weather statement, Jun 29, 3:22 PM CST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Norman OK
422 PM CDT Sun Jun 29 2025

OKZ034-292145-
Greer OK-
422 PM CDT Sun Jun 29 2025

...A strong thunderstorm will impact portions of central Greer County
through 445 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm
3 miles west of Mangum, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mangum and Brinkman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3479 9958 3486 9966 3503 9954 3490 9937
TIME...MOT...LOC 2122Z 222DEG 12KT 3488 9957

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Jun 29, 7:57 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Norman OK
857 PM CDT Sun Jun 29 2025

OKZ008-300245-
Kay OK-
857 PM CDT Sun Jun 29 2025

...Strong thunderstorms will impact portions of northeastern Kay
County through 945 PM CDT...

At 857 PM CDT, Doppler radar was tracking the leading edge of winds
from severe thunderstorms along a line extending from 5 miles
southwest of Geuda Springs to 6 miles northwest of Hardy to near
Elgin. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ponca City, Newkirk, Kaw City, Kildare, Chilocco, Kaw Lake, and
Hardy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3678 9676 3678 9679 3677 9679 3677 9682
      3675 9682 3675 9688 3674 9690 3674 9712
      3700 9717 3700 9675
TIME...MOT...LOC 0157Z 316DEG 31KT 3707 9723 3701 9690 3700 9627

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MDU

The radar

The Wichita radar (KICT), 96 km away, was scanning. The volume nearest the first event began at 02:37 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kay

When
June 29, 8:30 PM CST
Where
Kay County, 7.86 mi SW of Hardy
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.898, -96.910

Newkirk (NEWK) Mesonet observation.

Thunderstorm Wind, Major

When
June 29, 11:15 PM CST
Where
Major County, 3.84 mi E of Meno
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.384, -98.111

Lahoma (LAHO) Mesonet observation.

Thunderstorm Wind, Garfield

When
June 29, 11:21 PM CST
Where
Garfield County, 0.09 mi SW of (Wdg) Woodring Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
36.379, -97.791

Enid Woodring Regional Airport (KWDG) observation.

Thunderstorm Wind, Garfield

When
June 29, 11:25 PM CST
Where
Garfield County, Waukomis
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.280, -97.900

Several power lines were blown down. The location is approximate, and the event time is estimated from radar observations.

Thunderstorm Wind, Garfield

When
June 29, 11:30 PM CST
Where
Garfield County, 1.34 mi E of Drummond
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.299, -98.016

Three-inch diameter tree limbs were blown down. The report was relayed through mPING. The event time is estimated from radar observations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269512, 1269515, 1269516, 1269525, 1269523.